Skip to main content
Log in

Hölder Continuity of Weak Solutions for Parabolic Equations with Nonstandard Growth Conditions

  • Published:
Acta Mathematica Sinica Aims and scope Submit manuscript


In this paper, we investigate the interior regularity including the local boundedness and the interior Hölder continuity of weak solutions for parabolic equations of the p(x, t)–Laplacian type. We improve the Moser iteration technique and generalize the known results for the elliptic problem to the corresponding parabolic problem.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Acerbi, E., Fusco, N.: A transmission problem in the Calculus of variations. Calc. Var., 2, 1–16 (1994)

    Article  MATH  MathSciNet  Google Scholar 

  2. Chiadò Piat, V., Coscia, A.: Hölder continuity of minimizers of functionals with variable growth exponent. Manuscripta Math., 93, 283–299 (1997)

    MATH  MathSciNet  Google Scholar 

  3. Zhikov, V. V.: On some variational problems. Russ. J. Math. Phys., 5(1), 105–116 (1996)

    MathSciNet  Google Scholar 

  4. Acerbi, E., Mingione, G.: Regularity results for stationary electro-rheological fulids. Arch. Rational Mech. Anal., 164, 213–259 (2002)

    Article  MATH  MathSciNet  Google Scholar 

  5. Zhikov, V. V.: Meyer’s type estimates for the solution of a nonlinear Stokes system. Diff. Equat., 33(1), 108–115 (1997)

    MATH  MathSciNet  Google Scholar 

  6. Zhikov, V. V.: On Lavrentiev’s phenomenon. Russ. J. Math. Phys., 3, 249–269 (1995)

    MATH  MathSciNet  Google Scholar 

  7. Alkhutov, Y. A.: The Harnack inequality and the Hölder property of solutions of nonlinear elliptic equations with a nonstandard growth condition. Differ. Uravn., 33(12), 1651–1660 (1997)

    MATH  MathSciNet  Google Scholar 

  8. Fan, X. L., Zhao, D.: A class of De Giorgi type and Hölder continuity. Nonlinear Anal. T.M.A., 36, 295–318 (1999)

    Article  MATH  Google Scholar 

  9. Krasheninnikova, O. V.: Continuity at a point for solutions to elliptic equations with a nonstandard growth condition. Proc. Stek. Inst. Math., 236, 193–200 (2002)

    MATH  MathSciNet  Google Scholar 

  10. DiBenedetto, E.: Degenerate Parabolic Equations, Springer-Verlag, New York, 1993

  11. Chen, Y. Z.: Partial Differential Equations of Parabolic Type of Second Order, Peking University Press, Beijing, 2003 (in Chinese)

  12. Ladyženskaja, O. A., Solonnikov, V. A., Ural’ceva, N. N.: Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, 23, Amer. Math. Soc., Providence, RI, 1968

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Meng Xu.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Xu, M., Chen, Y.Z. Hölder Continuity of Weak Solutions for Parabolic Equations with Nonstandard Growth Conditions. Acta Math Sinica 22, 793–806 (2006).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


MR (2000) Subject Classification